Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1966, Volume 34, Issue 1

The Estimation of Marginal Product from a Cobb-Douglas Production Function<162:TEOMPF>2.0.CO;2-C
p. 162-172

P. R. Fisk

The sampling properties of the usual estimator of marginal product from a Cobb-Douglas production function are studied under the assumption of normally distributed errors. The asymptotic normality of these estimators is demonstrated and certain special cases are considered for which the asymptotic distribution is particularly simple. An alternative estimator of marginal product is suggested which has both a smaller bias and greater precision than the usual estimator. Estimators of the variance-covariance matrix of all marginal product estimators mentioned are given. These are accurate to order n-1.

Log In To View Full Content